Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 24, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 16, 2002, 8:54 PM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2002, 8:54 PM CDT (01:54 UTC)
- Expired
- Apr 17, 2002, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 66 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 170154 FFWFTW TXC139-170500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 850 PM CDT TUE APR 16 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1200 AM CDT. * AT 850 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAINFALL HAD OCCURRED OVER CENTRAL PORTIONS OF ELLIS COUNTY...ESPECIALLY IN THE AREA BETWEEN MAYPEARL AND PALMER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3254 9672 3219 9671 3234 9644 3256 9651
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 3:34 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 16, 3:34 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT TUE APR 16 2002 ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN THE SOUTHWEST PORTION OF THE FORECAST AREA ALONG THE 70 DEGREE DEWPOINT BOUNDARY...AHEAD OF THE DRYLINE. WILL CONTINUE AFTERNOON FORECAST OF CHANCE POPS OVER THE REGION INTO THIS EVENING. IT WILL ALSO REMAIN MUGGY THIS WEEK AS DEWPOINTS WILL REMAIN IN THE MID 60S TO LOWER 70S. NORTHERN PLAINS LOW MOVING INTO CANADA SO PRESSURE GRADIENT AND SURFACE WINDS TO NOT BE QUITE AS STRONG AS MONDAY. WEST-SOUTHWEST FLOW ALOFT TO CONTINUE INTO THE WEEKEND AS SHORTWAVES CONTINUE TO MOVE THROUGH LONGWAVE TROUGH OVER WESTERN U.S. NO FRONTS OR DRYLINE TO AFFECT THE AREA THROUGH THURSDAY SO WILL CONTINUE THE ABOVE NORMAL TEMPS AND HUMIDITY. GUSTY WINDS AGAIN THURSDAY WITH NEW CENTRAL PLAINS LEE SIDE LOW DEVELOPING. NEXT CHANCE OF RAIN CONTINUE TO BE OVER THE WEEKEND THOUGH THE AVN MODEL RUN THIS MORNING NOW KEEPS THE FRONT...AND THE HEAVIEST RAIN...ALONG THE RED RIVER. WE/LL SEE. 82 FCSTID = 82 DFW 69 87 69 88 / 30 0 0 0 ACT 70 89 70 90 / 30 0 0 0 .FWD... TX...NONE.
In the hours before
Special weather statement, Apr 16, 3:33 PM CDT, 5 hours 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT TUE APR 16 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL BUT THE EXTREME EASTERN PART OF NORTH TEXAS TONIGHT. THE RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM CENTERVILLE...TO CORSICANA...TO KAUFMAN...TO BONHAM. THIS INCLUDES THE CITIES OF GAINESVILLE...SHERMAN...DENISON...GRAHAM...DENTON...GREENVILLE... EASTLAND...STEPHENVILLE...LAMPASAS...TEMPLE...KILLEEN...WACO...AND THE DALLAS...FORT WORTH METROPLEX. THE DRY LINE OVER WEST TEXAS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AS THE DRY LINE PUSHES EAST INTO THE WARM...MOIST UNSTABLE AIRMASS OVER NORTH TEXAS...THUNDERSTORMS WILL QUICKLY DEVELOP. SOME OF THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND HIGH WINDS. IN ADDITION...THERE IS THE POSSIBILITY OF TORNADOES DEVELOPING IN THE STRONGER ROTATING THUNDERSTORMS. RESIDENTS OF NORTH TEXAS SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND EVENING. EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTERS CAN EXPECT POSSIBLE ACTIVATION...BEGINNING AS EARLY AS 400 PM IN THE RISK AREA.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 41 min |
| Apr 16, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 52 min |
| Apr 16, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 45 min |
| Apr 16, 7:19 PM CDT | Tornado Warning | FWD | Ellis | 41 min |
| Apr 16, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 62 min |
| Apr 16, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 44 min |
| Apr 16, 8:01 PM CDT | Tornado Warning | FWD | Ellis | 44 min |
| Apr 16, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 60 min |
| Apr 16, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Apr 16, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Apr 16, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 59 min |
| Apr 16, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 46 min |
| Apr 16, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 47 min |
| Apr 16, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Apr 17, 12:05 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 40 min |
| Apr 17, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Hunt | 44 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.